Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 306, NWS Tulsa, OK

May 27, 2017Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 8:33 PM CDT for Creek County, Oklahoma. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 8:33 PM CDT (01:33 UTC)
Expired
May 27, 2017, 9:03 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Creek County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:49 PM CDTHAIL 15 Nw Sapulpa, OKMPING REPORT OF QUARTER HAIL
May 27, 8:50 PM CDTHAIL 0.751 N Sapulpa, OKAT 81ST AND 161ST NORTH OF SAPULPA.
May 27, 8:50 PM CDTHAIL 14 Nw Sapulpa, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:01 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5174 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5174 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

237 
WUUS54 KTSA 280133
SVRTSA
OKC037-280215-
/O.NEW.KTSA.SV.W.0306.170528T0133Z-170528T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
833 PM CDT SAT MAY 27 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Creek County in northeastern Oklahoma...

* Until 915 PM CDT

* At 833 PM CDT, a severe thunderstorm was located 7 miles north of
  Bristow, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Sapulpa...                        Kiefer...
  Mounds...                         Kellyville...

This includes Interstate 44 between mile markers 194 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3608 9612 3607 9603 3586 9603 3587 9641
      3606 9642
TIME...MOT...LOC 0133Z 267DEG 29KT 3593 9635 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
818 
WWUS54 KTSA 280203
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
903 PM CDT SAT MAY 27 2017

OKC037-280213-
/O.CAN.KTSA.SV.W.0306.000000T0000Z-170528T0215Z/
Creek OK-
903 PM CDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3608 9612 3607 9603 3586 9603 3587 9641
      3606 9642
TIME...MOT...LOC 0202Z 267DEG 29KT 3594 9605 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:20 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 27, 5:20 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
520 PM CDT Sat May 27 2017

.DISCUSSION...

The 00Z TAF discussion is included below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An extremely unstable airmass over the region ahead of a cold
front and dryline will set the stage for numerous severe
thunderstorms over the region this TAF period. The most likely
time window at each site was the time frame used in the Tempo
groups. VFR conditions will prevail outside of storms this
evening, with IFR potential if storms hit the airports. MVFR and
possibly even IFR cigs will overspread the region behind the
front, with a trend toward VFR on Sunday as cooler and drier air
in the low levels moves into the region.

Lacy

&&

.PREV DISCUSSION... /Issued 259 PM CDT Sat May 27 2017/

DISCUSSION...
Conditions are prime for significant severe weather later this
afternoon and overnight across eastern Oklahoma and northwest
Arkansas. Extreme instability is currently in place and effective
shear values are supportive of organized updrafts. These
conditions will support all modes of severe weather including
destructive winds, giant hail, and possibly a few strong
tornadoes.

The details on how the eventual convection evolves are less clear
however a likely scenario is of supercells initiating both along
the boundary from NE OK into far NW AR, and further south
along the dryline in south central OK. Currently expanding mid
cloud across central OK is likely a zone of enhanced lift yet to
overspread the region. The capping inversion has continued to
weaken and any further lift along with localized sfc convergence
is expected to spark storm development. Storms further south along
the dryline may be more delayed in development but nevertheless
will also pose significant severe weather potential. The severe
weather threat will continue into the overnight hours awaiting
the passing cold front to clear the area from northwest to
southeast.

The remainder of the forecast is expected to be rather tranquil as
dry weather prevails for early week with increasing thunderstorm
chances for mid to late week. Flow aloft is forecast to weaken
considerably as the westerlies lift well north thus reducing the
severe weather potential.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  81  58  87 /  60  10   0   0
FSM   71  83  60  87 /  70  10   0   0
MLC   67  80  57  86 /  70  10   0   0
BVO   62  81  53  87 /  40  10   0  10
FYV   64  77  51  82 /  70  10   0   0
BYV   66  78  54  82 /  70  10   0   0
MKO   66  79  57  86 /  70  10   0   0
MIO   64  80  54  84 /  60  10   0  10
F10   66  80  57  86 /  60  10   0   0
HHW   71  81  61  87 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-067>076.

AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION...30
Hazardous weather outlook, May 27, 4:57 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
    ONSET...Late afternoon.

	AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
    then along and south of Interstate 44 tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.

Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.

Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Local storm report, May 27, 8:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             NOWATA                  36.70N 95.64W
05/27/2017  E1.75 INCH       NOWATA             OK   PUBLIC

            SOCIAL MEDIA REPORT.

&&

JDS
Local storm report, May 27, 8:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 N BIG CABIN           36.57N 95.22W
05/27/2017  E1.25 INCH       CRAIG              OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 27, 8:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 S MILFAY              35.71N 96.57W
05/27/2017  E1.00 INCH       CREEK              OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 27, 8:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             KETCHUM                 36.52N 95.02W
05/27/2017  E1.25 INCH       CRAIG              OK   PUBLIC

&&

JDS
Local storm report, May 27, 8:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             BIG CABIN               36.54N 95.22W
05/27/2017  E1.25 INCH       CRAIG              OK   LAW ENFORCEMENT

            ALSO REPORTED 55 MPH WINDS.

&&

JDS
Local storm report, May 27, 8:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             CHELSEA                 36.54N 95.43W
05/27/2017  E2.50 INCH       ROGERS             OK   BROADCAST MEDIA

            TIME ESTIMATED BY RADAR.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:15 PM CDTSevere Thunderstorm WarningTSAOttawa20 min
May 27, 7:27 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers63 min
May 27, 7:43 PM CDTSpecial Weather StatementTSACreek47 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee55 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes50 min
May 27, 8:26 PM CDTTornado Warning Tornado observedTSACreek, Okfuskee49 min
May 27, 8:39 PM CDTSpecial Weather StatementTSAMayes51 min
May 27, 8:48 PM CDTSpecial Weather StatementTSATulsa42 min
May 27, 8:52 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes53 min
May 27, 8:55 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa35 min
May 27, 8:58 PM CDTTornado WarningTSAOkfuskee47 min
May 27, 9:09 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
May 27, 9:11 PM CDTTornado WarningTSAOkfuskee34 min
May 27, 9:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee46 min
May 27, 9:16 PM CDTSpecial Weather StatementTSARogers29 min
May 27, 9:21 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner39 min
May 27, 9:26 PM CDTSpecial Weather StatementTSATulsa34 min
May 27, 9:39 PM CDTFlash Flood WarningTSACreek, Okfuskee4 hr
May 27, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner63 min
May 27, 9:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
May 27, 9:46 PM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
May 27, 9:46 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Wagoner44 min
May 27, 10:14 PM CDTSpecial Weather StatementTSAAdair46 min
May 27, 10:17 PM CDTSpecial Weather StatementTSADelaware43 min
May 27, 10:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee37 min
May 27, 10:25 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha35 min
May 27, 10:32 PM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
May 27, 10:44 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers61 min
May 27, 10:45 PM CDTAreal Flood AdvisoryTSAAdair3 hr
May 27, 10:48 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah42 min
May 27, 11:09 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa51 min
May 27, 11:10 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha65 min
May 27, 11:19 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah41 min
May 27, 11:40 PM CDTSevere Thunderstorm WarningTSASequoyah35 min
May 27, 11:53 PM CDTSevere Thunderstorm WarningTSAOttawa37 min
May 28, 12:05 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha40 min
May 28, 12:37 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha38 min
May 28, 12:58 AM CDTSevere Thunderstorm WarningTSALeFlore32 min
May 28, 1:15 AM CDTSpecial Weather StatementTSAOsage30 min
May 28, 1:27 AM CDTSpecial Weather StatementTSACreek33 min
May 28, 1:34 AM CDTSevere Thunderstorm WarningTSACreek41 min
May 28, 1:44 AM CDTSpecial Weather StatementTSAOkfuskee31 min
May 28, 2:01 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee26 min
May 28, 2:23 AM CDTSpecial Weather StatementTSAChoctaw37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.